• I have non-small cell lung cancer (adenocarcinoma) and I have finished treatment and having increased joint/muscle pain.

    Asked by Trey on Thursday, October 6, 2011

    I have non-small cell lung cancer (adenocarcinoma) and I have finished treatment and having increased joint/muscle pain.

    Any one who can address increasing pain after undergoing and finishing treatment for lung cancer. I am active and athletic 44 y/o F prior to diagnosis and continue to try to run/hike etc during and after surgery, chemo,radiation treatment. I am in Physical therapy and Massage therapy now and I am still having so much pain that seems to be getting worse. Any thoughts???

    14 Answers from the Community

    14 answers
    • slotelsini's Avatar
      slotelsini

      I think we are in the same boat here. Having pain especially when I sit or stand for a long time. I have no idea why. Wont be seeing my doctor until next week Tuesday to ask. hope someone will give us an answer soon.

      over 5 years ago
    • slotelsini's Avatar
      slotelsini

      Trey, I am wondering what stage of lung cancer you have.

      over 5 years ago
    • Trey's Avatar
      Trey

      I have stage 3A/B depending on current staging criteria it's A.
      Yes, same boat I will be going to doctor next week to go over CT scan results and to discuss pain especially, muscle and joint pain worse at night in bed.

      over 5 years ago
    • Mona's Avatar
      Mona

      Are you still exper. the pain? I hv stage 4 non-small cell and told treatment for me is life long (what ever that means). I try and stay very still or do visualizations and yoga to help with the pain.

      over 5 years ago
    • slotelsini's Avatar
      slotelsini

      Hi Mona, I do have the same as you and it has been 4 months since treatment and I still have aching knee pain. dont know if it will ever go away. I pray it will soon.

      about 5 years ago
    • RuthAnne's Avatar
      RuthAnne

      I have the same experience of stiffness and pain, in the hips and knees mostly. I try to make a concerted effort to get up out of my chair every 15 to 30 minutes and walk around. I also have a stretch routine that I do before I get out of bed. The pain doesn't go away completely, but it is tolerable.

      about 5 years ago
    • trustingGod's Avatar
      trustingGod

      <3 I just want to say that you are all amazing..I was diagnosed 1 week after I left my husband to live on my own for the 1st time in my life..I've spent a lot of time feeling sorry for myself..grieving really..I read as many posts as I can..I don't feel alone and so many of you are so inspiring and encourage me to keep on going forward..we're all amazing...Thanks for being here for me

      TrustingGod

      about 5 years ago
    • mykidshavepaws' Avatar
      mykidshavepaws

      I have osteoarthritis in my back, neck and hands so it's difficult to distinguish whether it's that or the chemo. I have only had one chemo treatment thus far but had significant bone and joint pain for several days after. I was told the Neulasta can cause it.

      almost 5 years ago
    • mykidshavepaws' Avatar
      mykidshavepaws

      What chemo drugs did you receive?

      almost 5 years ago
    • Gibby's Avatar
      Gibby

      It is going on 3 years since I had my last Chemo treatment, I still have pain, but I really don't see it as a detroment. I take 9 gabapintin during the day, and 1 vicodin at bed time. I hope this is usefull...

      over 4 years ago
    • margie1's Avatar
      margie1

      This seems to be common both before, after and during treatment. My 52 year old sister has had a VATS surgery with recurrence. She is in her second week of chemo and radiation. This seems to be the most severe and disabling side effect. She sits in a hot bathtub for several minutes and seems to relieve when pain meds don't work.-

      over 4 years ago
    • kiki1875's Avatar
      kiki1875

      Hello.....My father has the same type of lung cancer (stage 4) and just finished his first round of treatment. He is currently experiencing a similar type of pain in his shoulder. The doc diagnosed it as the onset of arthritis, but he is 62. He experienced it once during treatment and was advised to take an OTC pain killer.

      about 4 years ago
    • Shoeless' Avatar
      Shoeless

      I found that tylenol and massive doses of vitamin B-6 helped the joint/muscle pain. I'm talking like 10 to 20 times the RDA of B-6. One thing to consider also - do you take a statin drug for cholesterol? Such as Simvastatin? These are known to cause joint and muscle pain in some people, and actually destroy muscle. That's why it hurts - the muscle is being destroyed. If you're not on any cholesterol lowering drug, then try the B-6. It helped me. If you are on a statin drug and experiencing muscle pain, especially at your wrist, knees or hips, talk to your doctor IMMEDIATELY. It can be very serious.

      about 4 years ago
    • Regina's Avatar
      Regina

      скажите какие препараты вы принимали

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more lung cancer questions.  Also, don't forget to check out our Lung Cancer page.